MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-723LNAB
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that they were treated by emergency medical services as they had low blood glucose level.Customer¿s blood glucose level was 24 mg/dl, at the time of incidence.Customer reported that they treated with glucagon and food.Customer reported that the insulin pump delivered large amount of insulin over night to them and they had low blood glucose level.Customer declined to troubleshoot for low blood glucose level.It was unknown if the customer was using auto mode at the time of event.The insulin pump and reservoir will not be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the functional test, including the displacement test, rewind, basic occlusion test, occlusion test, prime/a33 test, excessive no delivery test and delivery accuracy test at 0.08740 inches.No over delivery anomaly or under delivery anomaly noted.The stop current and run current measurement tests are within specification.Device also passed self test, off no power alarm test and a21 error test.Device had intermittent button response on the esc button due to flattened dome switch.No button error alarm noted.During visual inspection, the keypad connector on the lcd board was found locked properly.Device uploaded properly using care link.Device had cracked battery tube threads, scratched reservoir tube window and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.The over delivery anomaly was not specified in the customer notes.Unable to verify over delivery anomaly.However, from analyzing the daily insulin total usage a week prior to the event date, there was no anomaly noted.The daily insulin totals were between 66 unit to 73 units with the exception on (b)(6) 2020 was only basal delivery.There was no obvious increase of insulin used.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-723LNAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key10306680
Report Number2032227-2020-150549
Device Sequence Number19675746
Product Code OYC
UDI-Device Identifier00643169513877
UDI-Public(01)00643169513877
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-723LNAB
Device Catalogue NumberMMT-723LNAB
Device Lot NumberA5723LNABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date07/22/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNOMED SET
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight181